Hail, Le Sueur
- When
- April 30, 12:00 PM CST
- Where
- Le Sueur County, 3 mi S of Le Sueur
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.427, -93.900
A warm frontal boundary over the region was the impetus for scattered showers and thunderstorms. Some of these reached severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm frontal boundary over the region was the impetus for scattered showers and thunderstorms. Some of these reached severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 30, 3:08 AM CST, 8 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 AM CDT MON APR 30 2007 .DISCUSSION... FORECAST CONCERNS ARE THUNDERSTORM CHANCES AND MAGNITUDE OF SEVERE TODAY INTO THIS EVENING. DEVELOPING WARM SECTOR ALOFT HAS DRIVEN SHOWER ACTIVITY EARLY THIS MORNING OVER ND AND HAS DEVELOPED ACCUS AND SOME LIGHTER RETURNS INTO MINNESOTA. 06Z RUC AND 00Z GFS MODELS HAVE A SOLID HANDLE ON THIS AND TRANSLATE/EVOLVE THE STRONG LOW TO MID LEVEL THETA-E ADVECTION INTO CENTRAL MINNESOTA THIS MORNING AND WESTERN WISCONSIN NEAR NOON. UPPER RIGHT ENTRANCE SUPPORT IS ALSO SEEN. MUCH ACTIVITY THAT DEVELOPS FROM THIS WILL LIKELY BE SHOWERY AT FIRST GIVEN PROGGED ELEVATED CONVECTIVE VALUES...THOUGH BETTER THUNDER CHANCES ARRIVE THIS AFTERNOON. LATEST SURFACE ANALYSIS INDICATES THE FRONT THAT PASSED YESTERDAY HAS LOST MOMENTUM PUSH FROM THE NORTH OVER IOWA AND SHOULD START A RETREAT NORTHWARD AS A WARM FRONT DURING THE DAY. THE KEY WILL BE WHERE THE LOW AND THIS IMMEDIATELY ADJACENT WARM FRONTAL BOUNDARY WILL BE AT THE 21-00Z TIME FRAME...WITH A DIFFERENCE OF A COUNTY OR TWO MAKING THE DIFFERENCE ON SURFACE BASED CONVECTION POTENTIAL. HAVE OPTED TO USE THE SHORT RANGE ENSEMBLE PLACEMENT ON THIS WHICH IS CLOSE TO THE HIGH RESOLUTION NAM AND RUC LOCATIONS. VISUAL TRENDS AND THICKNESSES INDICATE DEBRIS CLOUDS FROM THE NORTH WILL NOT STIFLE HEATING IN SOUTHERN MN TODAY AND WITH A RETURN OF SIMILAR 850-1000MB AIR AS THAT SEEN YESTERDAY WOULD NOT BE SURPRISED TO SEE 90F REACHED AGAIN DOWN THERE. CONVECTIVE TEMPS ARE UP TO THOSE VALUES AND MEAN LAYER CIN IS STRONG IN THE EARLY AFTERNOON. WITH PLENTY OF SUN EXPECTED IN THAT AREA AND MID LEVEL COOLING FROM AN APPROACHING NORTHERN STREAM SHORTWAVE...EXPECT THE CAP TO WEAKEN ENOUGH WITH SOME ISOLATED TO SCATTERED SURFACE BASED CONVECTION DEVELOPING WITHIN THE LATE AFTERNOON TIME FRAME AROUND THE I-90 CORRIDOR. PROBABILISTIC CONVECTIVE INDICES FROM THE ENSEMBLE INDICATES A GOOD CHANCE FOR EXPLOSIVE UPDRAFT DEVELOPMENT. PLACEMENT OF THESE STORMS WITH RESPECT TO THE BOUNDARY AND 0-3KM HELICITY AND SHEAR VALUES STILL SUPPORT TORNADIC POTENTIAL IN THAT AREA OF SOUTH CENTRAL MINNESOTA. AFOREMENTIONED CLOUD ACTIVITY TO THE NORTH MAY EVEN FURTHER DIABATICALLY STRENGTHEN THE DEGREE OF THE SYNOPTIC SURFACE BOUNDARY AND INCREASE THE LOW LEVEL SHEAR VALUES MORESO. HAIL WILL BE A THREAT ACROSS THIS AREA AND A FEW COUNTIES NORTH AND NORTHEAST WHERE ELEVATED SUPERCELLS ARE POSSIBLE. BEYOND THE WEATHER PATTERN STILL APPEARS FAIRLY QUIET FOR A GOOD PART OF THIS WEEK. SOME PATCHY FOG MAY BE POSSIBLE TONIGHT DEPENDING ON WHERE RAIN OCCURS AS THE WINDS SLACKEN. SURFACE RIDGING OVER THE AREA DURING THE MIDDLE OF THE WEEK MAY GENERATE SOME FROST IN NORTHERN AND EASTERN COUNTIES DURING WEDNESDAY OR THURSDAY MORNINGS. A LONG WAVE TROUGH WILL ESTABLISH ITSELF BY THE END OF THE WEEK WHICH STILL IMPLIES BUILDING RAIN CHANCES THROUGH THE WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 508 AM CDT MON APR 30 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 508 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA INTO A SMALL PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE SEVERE WEATHER THREAT IN MINNESOTA GENERALLY EXTENDS ALONG AND SOUTH OF A ST. JAMES TO RED WING LINE...AND IN WEST CENTRAL WISCONSIN GENERALLY SOUTH OF I-94. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL...THOUGH THE ATMOSPHERE WILL BE CONDUCIVE FOR TORNADOES AND DAMAGING WINDS IN SOUTH CENTRAL MINNESOTA. A LOW PRESSURE SYSTEM AND A STRONG WARM FRONT DEVELOPING TODAY INTO FAR SOUTHERN MINNESOTA WILL BE RESPONSIBLE FOR THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON INTO THIS EVENING IN SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. MTF
The Minneapolis radar (KMPX), 54 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
11 hail. Local standard time, as filed.
Information relayed by Rochester TV station.
Ground was covered with hail.
Hail occurred one half mile south of Highway 5.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26075, 26076, 26077, 26078, 26079, 26081, 26083, 26084, 26086, 26099, 26088.